last year i gained 60 pounds. i was down to 115 after being hospitalized. i was way too tiny, and was able to gain weight and get back up to 130 (my normal weight) and i was happy. i was sent into the hospital again and was put on depakote and legit got up to 170 within two months. I'm down to 160 now that i stopped taking it. i switched to latuda a few months ago. yesterday i started taking topamax and I've read a lot of posts saying people lost 20-60 pounds on it and i was just wondering how soon i could expect to see results? just hoping to get feedback, i know it'll probably vary person to person. I'm just so ready to look like myself again and really hoping this helps.
Eeek! I don't know about posts and what people claim applying to anyone else when it comes to some things what others experience has little to nothing to do with our own experiences (as you state you realize, which is awesome). 20-60 pounds just from a medication? No, not even in water weight, it's misleading to get into a situation where we're asking how long until, etc.
So, all that said, what else are you doing to help lose the weight? That is, non-medication wise? I ask because I'm want to hear you're pursuing success proactively and not just waiting to see... etc.
I have been on Topamax 100 mgs 1x day for several years now. When I first started this medication and since then, I have not lost any weight . When I first started Topamax, I was on several different meds at the time. Currently, I am still taking other meds along with the Topamax. So my health issues could be totally different. As you said, everyone is different. I hope you are not depending on this med. for automatic weight loss. Maybe it will help you, but if it doesn't, try not to be too disappointed. Good luck...
Please consider discontinuing this medication. It is unhealthy for you brain and bladder. Look up all the bad side effects. Lose weight by cutting out sugar, eating healthy and at least just walking. You will see your weight slide down. Its not hard and natural, good for you and you will feel great. No nasty drugs needed. Whomever Dr prescribed this for you did not care about your wellbeing, but gets a kickback. I know. Good Luck
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Oct 2011 • 1 answer
Updated 15 Nov 2017 • 10 answers
Updated 16 Apr 2015 • 3 answers
Updated 21 Apr 2015 • 3 answers
Updated 11 Apr 2018 • 6 answers